Alert archive / New York / Special Weather Statements in 2020
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 5, 2020, 6:13 PM EDT for Jefferson County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2020, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 5, 2020, 7:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Buffalo, NY
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 64 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497
WWUS81 KBUF 052213
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
613 PM EDT Sun Jul 5 2020
NYZ007-052300-
Jefferson-
613 PM EDT Sun Jul 5 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON COUNTY...
At 612 PM EDT, a strong thunderstorm was located 9 miles northwest of
Wellesley Island State Park, or 31 miles northwest of Fort Drum,
moving southeast at 25 mph.
Wind gusts to 40 mph and small hail are possible with this storm.
Locations impacted include...
Clayton, Wellesley Island State Park, Redwood, Kring Point State
Park, Philadelphia, Alexandria Bay, Theresa, Antwerp, Evans Mills,
Fishers Landing, La Fargeville, Perch Lake, Plessis, Oxbow and
Muskellunge Lake.
This includes Interstate 81 between exits 49 and 52.
If outdoors, consider seeking shelter inside a building.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4440 7583 4439 7584 4424 7549 4403 7589
4429 7612 4435 7601 4434 7597 4440 7586
TIME...MOT...LOC 2212Z 321DEG 23KT 4444 7609
$$
WelchWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 5, 5:43 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 5, 5:43 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 543 PM EDT Sun Jul 5 2020 .SYNOPSIS... Warm temperatures will persist and increase some through the week, with building humidity. Generally dry conditions will continue this week, with the exception of a few showers and thunderstorms during the afternoon and evening, giving some areas a brief cool down from the heat. && .NEAR TERM /THROUGH MONDAY NIGHT/... Showers with embedded thunderstorms are tracking southeast toward and across the St. Lawrence river, with a few showers developing in Northern Jefferson and Lewis counties. A bit further upstream into Southeastern Ontario, these showers and storms are lining up along a stationary front and slowly shifting south. With this course, showers and thunderstorms will track into the North Country over the next few hours, including the Watertown area. Current temperatures early this evening are in the low to mid 80s across the higher terrain and for areas closest to the lakes. Upper 80s to around 90 can be found elsewhere where there has been less of an effect due to the lakes. Tonight any scattered showers and storms across the North Country will end with the loss of diurnal instability. Patchy river valley fog is possible across the Southern Tier. A subtle shortwave embedded in a general northwesterly flow aloft will move across the area Monday afternoon. This along with daytime instability will support showers and thunderstorms across the western Southern Tier and upper Genesee Valley 2-8 p.m. Weak flow aloft will result in very slow moving storms which will limit areal coverage and precipitation chances. While the rain is needed, slow moving storms could potentially pose a flood risk if a storm stalls over one location too long. This risk is quite low considering precipitable water values will be 1.25 -1.50. No wind shear to speak of, but a few strong 'pulse' storms cannot completely be ruled out. For most locations Monday will just be dry and hot, with highs in the upper 80s to lower 90s. Humidity will still be manageable, which should keep apparent temperatures below heat advisory criteria. Any showers and thunderstorms will taper off Monday evening, with weak high pressure providing dry weather. Fog may develop again across the Western Southern Tier valleys, especially at locations which get rainfall during the day. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Warm conditions continue into the middle portion of the week with an upper level ridge overhead. Humidity will be on the rise with dewpoints climbing to the mid to upper 60s on Tuesday. This will make it feel more uncomfortable as temperatures climb into the low 90s across western and north central NY. Heat indices will approach 95 degrees across the Lake Plains. Lake breezes will keep lake shores a few degrees cooler. A heat advisory may be needed Tuesday. Surface high pressure will keep subsidence in place for most of the day. Once the inversion is overcome, isolated to scattered showers and storms are possible across the higher terrain of western and north central NY Tuesday afternoon. Any convection will diminish towards sunset and dry conditions are expected Tuesday night with lows in the mid to upper 60s. A weak cold front will approach the eastern Great Lakes Wednesday. The region will experience another hot and humid day with highs in the low 90s and heat indices near 95. Steepening lapse rates and increasing moisture will allow more coverage of diurnally-driven showers and storms Wednesday late morning-afternoon. This may limit some areas from reaching the low 90s. Heat advisories will likely continue into Wednesday. Activity will diminish Wednesday evening with lows in the mid to upper 60s and a few places across the Lake Plains staying in the 70s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ...Extended period of High Heat continues for Much of This Period... A broad upper level ridge of high pressure will remain across the eastern two-thirds of the United States throughout much of the period. Notably with this prominent upper level feature, heat and humidity will be the main players throughout the extended portion of the forecast. Highs through the remainder of the work week will climb into the low to mid 90s in the lower elevations, while the higher elevations will see high temperatures in the upper 80s. Model guidance has been in agreement that the region may see 850mb temperatures of 19-21 degrees C which may lead to a few mid to upper 90F readings in the typically warmer locations of our forecast area (i.e. Dansville) Thursday and Friday. While the temperatures will soar, the humidity will follow suit. Dewpoint temperatures will continue to climb throughout the week, which will allow for the places in the lower terrain to see heat indices range from mid 90s to the possible 100. The majority of this period will be rain free with a few scattered showers and thunderstorms each afternoon and evening forming inland along lake breeze boundaries. A cold front is forecast to cross the region on Saturday which will provide showers and somewhat cooler, albeit still above normal, temperatures and less humid conditions for the weekend. A sharpening shortwave trough and secondary cold front may lead to showers and storms on Sunday. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... Weak surface high pressure will provide mainly dry weather this evening. The exception is the North Country where a shortwave and weak front will produce a few scattered showers and thunderstorms this evening which may impact KART. Otherwise, there may be some river valley fog across the Western Southern Tier tonight, but probably will not reach KJHW. A few showers and thunderstorms possible inland from the lakes Monday afternoon, but these are unlikely to impact any of our TAF locations. Outlook... Monday night through Thursday...Mainly VFR. Widely scattered showers and storms each afternoon mainly inland from the lakes with local/brief flight restrictions. Late night/early morning Southern Tier Valley fog with local IFR. Friday...VFR/MVFR. A chance of showers and thunderstorms. && .MARINE... A weak pressure gradient will maintain light winds and negligible waves through tonight. A period of somewhat stronger ENE winds will develop Monday on Lake Ontario, bringing choppy conditions to the west half of the lake. Winds are expected to remain lighter on Lake Erie Monday. Relatively light winds will then return to both lakes Tuesday through Friday with negligible wave action. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...SW NEAR TERM...Apffel/SW SHORT TERM...HSK LONG TERM...HSK/Levan AVIATION...Apffel MARINE...Apffel/Hitchcock
Hazardous weather outlook, Jul 5, 5:05 AM EDT, 13 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 505 AM EDT Sun Jul 5 2020 NYZ001>006-010-011-013-014-060915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- 505 AM EDT Sun Jul 5 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A prolonged period of heat and humidity will build across the region this week. Heat indices will likely peak in the 95 to 100 degree range each afternoon from Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-060915- Chautauqua-Southern Erie- 505 AM EDT Sun Jul 5 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A prolonged period of heat and humidity will build across the region this week. Heat indices will likely peak in the 95 to 100 degree range Thursday and Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-020-021-060915- Wyoming-Cattaraugus-Allegany- 505 AM EDT Sun Jul 5 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-060915- Jefferson-Lewis- 505 AM EDT Sun Jul 5 2020 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A prolonged period of heat and humidity will build across the region this week. Heat indices will likely peak in the 95 to 100 degree range Thursday and Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-060915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 505 AM EDT Sun Jul 5 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Special weather statement, Jul 5, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
613 PM EDT Sun Jul 5 2020
NYZ007-052300-
Jefferson-
613 PM EDT Sun Jul 5 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON COUNTY...
At 612 PM EDT, a strong thunderstorm was located 9 miles northwest of
Wellesley Island State Park, or 31 miles northwest of Fort Drum,
moving southeast at 25 mph.
Wind gusts to 40 mph and small hail are possible with this storm.
Locations impacted include...
Clayton, Wellesley Island State Park, Redwood, Kring Point State
Park, Philadelphia, Alexandria Bay, Theresa, Antwerp, Evans Mills,
Fishers Landing, La Fargeville, Perch Lake, Plessis, Oxbow and
Muskellunge Lake.
This includes Interstate 81 between exits 49 and 52.
If outdoors, consider seeking shelter inside a building.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4440 7583 4439 7584 4424 7549 4403 7589
4429 7612 4435 7601 4434 7597 4440 7586
TIME...MOT...LOC 2212Z 321DEG 23KT 4444 7609
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:21 PM EDT | Special Marine Warning | BUF | 24 min |
Nearby
Special Weather Statements in New York, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.